MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number OCCLUDER
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Obstruction/Occlusion (2422)
Date of Event 05/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, a 4mm by 4mm amplatzer piccolo occluder (lot 8136093) was chosen for implant in a 5 week old, 1.05 kg patient to close a patent ductus arteriosus.During procedure, the device was not able to be released from the delivery cable.The device was removed and replaced with another 4mm by 4mm amplatzer piccolo occluder (lot 8264036).The second device was placed in the duct.Once the device was released from the delivery cable, the device embolized into the pulmonary artery and was not able to be retrieved.The patient was taken to open heart surgery to remove the device.The patient status was reported as recovering.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of the device embolization to the main pulmonary artery was reported.A returned device assessment could not be performed as the device was not returned for analysis.Possible causes for device embolization include incorrect device sizing or positioning issue due to patient anatomy.Abbott requested further information on the case but did not receive any information.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.H6 health effect - clinical code: code 1498 removed.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17131266
Report Number2135147-2023-02581
Device Sequence Number15083814
Product Code MAE
UDI-Device Identifier05415067031013
UDI-Public05415067031013
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOCCLUDER
Device Catalogue Number9-PDAP-04-04-L
Device Lot Number8264036
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age5 WK
Patient SexFemale
Patient Weight1 KG